x
Breaking News
More () »

Lorain Police Department issues warning regarding spike in fentanyl overdoses

The PSA included a list of symptoms to look out for in an opioid overdose.
Credit: Drew Angerer
Bags of heroin, some laced with fentanyl, are displayed before a press conference regarding a major drug bust, at the office of the New York Attorney General, September 23, 2016 in New York City. (Photo by Drew Angerer/Getty Images)

LORAIN, Ohio — The Lorain County Police Department has issued a warning via Facebook regarding a sudden spike in fentanyl overdoses. 

According to the post, in the last 12 hours a number of people believed they were ingesting cocaine, but it is believed to actually be the dangerous substance fentanyl. 

Among other things, symptoms of an opioid overdose can include loss of consciousness, discoloration of the skin, fingernails and lips turn blue or purplish black, a slow pulse and being awake but unable to talk.

Citizens are urged to call 911 if anyone begins to show signs of these symptoms.

RELATED: Man sentenced to 15 years in prison for selling cocaine laced with opioids that caused fatal overdose at Cleveland hotel

RELATED: Officials warning of deadly drug cocktail 'Gray Death' that appears to be concrete

RELATED: Pharmacies say prescribers bear responsibility for opioid crisis in Cuyahoga and Summit counties

RELATED: Ohio authorities arrest man with enough fentanyl to kill 1.5 million people

RELATED: Gov. Mike DeWine delays February execution of Cleveland murderer amidst drug shortage

RELATED: Data shows opioids, cocaine, methamphetamine are trending drugs in Ohio

RELATED: Opioid breathalyzer could help doctors, police